Home » Frequently asked Questions on Health » Is rheumatic pain related to the consumption of birth control pills?

Is rheumatic pain related to the consumption of birth control pills?

Q: I am a 43-year-old patient of rheumatoid arthritis. My doctor says that there are chances of the disease subsiding after menopause. Is this a fact or a mere fiction to try and console me? Is there any relation between menopause and rheumatoid arthritis? Is there any connection between contraceptive pills and rheumatic pains because I have observed that the month I take a break from the pills I suffer from this problem. I have been on the pills from the past twenty years but the problem arose last year.

A:There is no scientific proof of any association of rheumatoid arthritis with menopause. Regarding birth control pills and rheumatoid arthritis, there is some soft evidence that those taking pills either get mild disease or get the disease less often. However, these early reports have never been confirmed. Although you have not asked but I consider it my duty to inform you that the last 5 years or so have seen fantastic advances in the drug treatment of rheumatoid arthritis. I am sure your rheumatologist is giving you the benefit of these new and wonderful drugs.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------